Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 33, NWS Cheyenne, WY

December 11, 20124 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Dec 11, 2012, 2:12 AM MST for 4 counties in Wyoming. It took effect at Dec 11, 2012, 3:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 11, 2012, 2:12 AM MST (09:12 UTC)
In effect from
Dec 11, 2012, 3:00 PM MST
Expired
Dec 11, 2012, 11:43 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WWUS75 KCYS 110912
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
212 AM MST TUE DEC 11 2012

...STRONG WINDS POSSIBLE IN THE WIND PRONE AREAS STARTING LATER 
TODAY AND CONTINUING THROUGH TONIGHT...

.THE SURFACE PRESSURE GRADIENT WILL STRENGTHEN ACROSS SOUTHEAST
WYOMING TODAY. WEST TO SOUTHWEST WINDS MAY GUST TO 60 MPH AT TIMES
IN THE WIND PRONE AREAS...WHICH INCLUDE ARLINGTON AND VEDAUWOO
ALONG INTERSTATE 80...AND AREAS BETWEEN CHUGWATER AND WHEATLAND
ALONG INTERSTATE 25. PERIODS OF GUSTY WINDS ARE EXPECTED TO
CONTINUE TONIGHT.

WYZ106-110-116-117-112200-
/O.NEW.KCYS.HW.A.0033.121211T2200Z-121212T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
212 AM MST TUE DEC 11 2012

...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH WEDNESDAY
MORNING. 


* TIMING...WESTERLY WINDS WILL INCREASE THIS AFTERNOON AND MAY
  BECOME STRONG BY THIS EVENING. 

* WINDS...WEST TO SOUTHWEST SUSTAINED BETWEEN 30 TO 40 MPH WITH
  GUSTS UP TO 65 MPH POSSIBLE.

* IMPACTS...SUDDEN STRONG GUSTY WINDS MAY MAKE TRAVEL
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT
  VEHICLES. MOTORISTS ARE URGED TO USE CAUTION TODAY AND TONIGHT
  WHILE TRAVELING THROUGH THE WIND PRONE AREAS OF SOUTHEAST
  WYOMING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TT
2 follow-up statements
720 
WWUS75 KCYS 111718
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1018 AM MST TUE DEC 11 2012

...STRONG WINDS POSSIBLE IN THE WIND PRONE AREAS STARTING LATER
TODAY AND CONTINUING THROUGH TONIGHT...

.THE SURFACE PRESSURE GRADIENT WILL STRENGTHEN ACROSS SOUTHEAST
WYOMING TODAY. WEST TO SOUTHWEST WINDS MAY GUST TO 60 MPH AT
TIMES IN THE WIND PRONE AREAS...WHICH INCLUDE ARLINGTON AND
VEDAUWOO ALONG INTERSTATE 80...AND AREAS BETWEEN CHUGWATER AND
WHEATLAND ALONG INTERSTATE 25. PERIODS OF GUSTY WINDS ARE
EXPECTED TO CONTINUE TONIGHT.

WYZ106-110-116-117-112200-
/O.CON.KCYS.HW.A.0033.121211T2200Z-121212T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1018 AM MST TUE DEC 11 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM 3 PM MST THIS AFTERNOON
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 3 PM MST THIS AFTERNOON
THROUGH WEDNESDAY MORNING. 

* TIMING...WESTERLY WINDS WILL INCREASE THIS AFTERNOON AND MAY 
  BECOME STRONG BY THIS EVENING. 

* WINDS...WEST TO SOUTHWEST SUSTAINED BETWEEN 30 TO 40 MPH WITH 
  GUSTS UP TO 65 MPH POSSIBLE. 

* IMPACTS...SUDDEN STRONG GUSTY WINDS MAY MAKE TRAVEL 
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT 
  VEHICLES. MOTORISTS ARE URGED TO USE CAUTION TODAY AND TONIGHT 
  WHILE TRAVELING THROUGH THE WIND PRONE AREAS OF SOUTHEAST 
  WYOMING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HAMMER
717 
WWUS75 KCYS 111843
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1143 AM MST TUE DEC 11 2012

...HIGH WINDS POSSIBLE IN THE WIND PRONE AREAS OF SOUTHEAST
WYOMING FROM THIS AFTERNOON THROUGH EARLY WEDNESDAY...

.AN INCREASING SURFACE PRESSURE GRADIENT COMBINED WITH STRONG
WINDS ALOFT WILL PRODUCE A PERIOD OF STRONG WINDS IN THE WIND
PRONE AREAS BEGINNING THIS AFTERNOON...AND CONTINUE THROUGH
WEDNESDAY MORNING. WEST-TO-SOUTHWEST WINDS OF 35 TO 45 MPH WITH
GUSTS NEAR 60 MPH ARE EXPECTED IN THE ARLINGTON...BORDEAUX...AND
VEDAUWOO AREAS DURING THIS TIME. WINDS ARE EXPECTED TO REMAIN
STRONG THROUGH MUCH OF THE NIGHT. 

WYZ117-111945-
/O.CAN.KCYS.HW.A.0033.121211T2200Z-121212T1800Z/
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER
1143 AM MST TUE DEC 11 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

WEST-TO-SOUTHWEST WINDS MAY GUST AS HIGH AS 55 MPH IN THE SOUTHERN
LARAMIE RANGE FOOTHILLS FROM THIS AFTERNOON THROUGH EARLY
WEDNESDAY MORNING. THE STRONGEST WINDS WILL REMAIN CONFINED TO
AREAS NEAR THE I-80 SUMMIT. 

$$

WYZ106-110-116-120645-
/O.UPG.KCYS.HW.A.0033.121211T2200Z-121212T1800Z/
/O.NEW.KCYS.HW.W.0044.121211T1843Z-121212T1800Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE
1143 AM MST TUE DEC 11 2012

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST WEDNESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL BECOME STRONG THIS AFTERNOON AND CONTINUE
  THROUGH WEDNESDAY MORNING. 

* WINDS...WEST-TO-SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH
  POSSIBLE. 

* IMPACTS...SUDDEN STRONG GUSTY WINDS MAY MAKE TRAVEL
  HAZARDOUS...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES.
  MOTORISTS ARE URGED TO USE CAUTION TODAY AND TONIGHT WHILE
  TRAVELING THROUGH THE WIND PRONE AREAS OF SOUTHEAST WYOMING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

HAMMER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 10, 9:40 PM MST, 4 hours 32 minutes earlier.

Area forecast discussion, Dec 10, 9:40 PM MST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
940 PM MST MON DEC 10 2012

.AVIATION...06Z TAF ISSUANCE...
AREAS OF MVFR CEILINGS AND VISIBILITIES IN LIGHT SNOW WILL LINGER
IN THE AREA BETWEEN KSAA AND KCYS THROUGH 08Z.  OTHERWISE VFR
CONDITIONS CAN BE EXPECTED OVER THE CWA THROUGH MID WEEK.  THE
MOUNTAINS WILL BE OBSCURED THROUGH ABOUT 12Z.

ATTENTION THEN WILL SHIFT TO THE WINDS FOR TUESDAY AFTERNOON AND
POSSIBLY THROUGH WEDNESDAY.  WESTERLY WINDS IN AREAS ALONG AND
WEST OF THE LARAMIE RANGE WILL INCREASE TUESDAY AFTERNOON WITH
GUSTS AS HIGH AS 50 KNOTS.  THOSE STRONG WINDS WILL CONTINUE FROR
TUESDAY NIGHT AND POSSIBLY INTO WEDNESDAY AS THE DIRECTION BECOMES
MORE SOUTHWEST.

.DISCUSSION...
THE AREA OF LIGHT SNOW AND FLURRIES CONTINUES TO SHRINK LATE THIS
EVENING AND MOVE TO THE SOUTHEAST.  SINCE 0330Z...CLOUD TOPS HAVE
WARMED OVER THE CWA AND RADAR RETURNS HAVE DIMINISHED.  SEVERAL
SHORTWAVE TROUGHS ARE EMBEDDED IN THE NORTHWEST FLOW ALOFT...WITH
THE INITIAL FEATURE CURRENTLY OVER THE SOUTHEAST QUARTER OF THE
CWA.  ANOTHER SHORTWAVE TROUGH IS APPARENT ON SATELLITE IMAGERY
OVER NORTHEAST WYOMING.  THE NET RESULT WILL BE MOSTLY CLOUDY SKIES
THE REST OF TONIGHT WITH MAINLY MOUNTAIN LIGHT SNOW OR FLURRIES.
ATMOSPHERE HAS BECOME MORE STABLE AND SNOWFALL RATES THE REST OF
TONIGHT SHOULD BE LOWER THAN THOSE OF THIS AFTERNOON AND EVENING.
IN A RECENT UPDATE HAVE ADJUSTED POPS...WINDS AND TEMPERATURES.
WINDS STILL LOOK LIKE THEY WILL BECOME STRONG AS EARLY AS TUESDAY
AFTERNOON AND CONTINUE THROUGH AT LEAST TUESDAY NIGHT IN AREAS
ALONG AND WEST OF THE LARAMIE RANGE.  WILL HOLD OFF ON THE ISSUANCE
OF A HIGH WIND WATCH AT THIS TIME.  THE LOW LEVEL HEIGHT DIFFERENCE
BETWEEN KCAG AND KCPR WILL BE FAVORABLE AND SURFACE PRESSURE WILL
FALL TO OUR NORTH DURING THAT TIME AND 700 MB WINDS ARE EXPECTED TO
BE AROUND 45 KNOTS.  HOWEVER...THE 300 MB JET WILL REMAIN TO THE
WEST OF THE CWA.  THE FLOW ALOFT THEN BACKS OVER THE ROCKIES ON
WEDNESDAY.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 621 PM MST MON DEC 10 2012/...

.DISCUSSION...
CLOUD TOPS HAVE COOLED OVER SOUTHEAST WYOMING RECENTLY AND RADAR
RETURNS HAVE INCREASED.  THE RESULT HAS BEEN FLURRIES OVER THE
LOWER ELEVATIONS OF SOUTHEAST WYOMING.  IN A RECENT UPDATE ADDED
FLURRIES TO THOSE AREAS THROUGH 06Z.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 348 PM MST MON DEC 10 2012/...

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...A LONGWAVE TROUGH
REMAINS OVER THE CENTRAL CONUS WITH WYOMING AND WESTERN NEBRASKA
SITUATED WITHIN THE NORTHWEST FLOW SIDE OF THE TROUGH. THE
COMBINATION OF A SHORTWAVE MOVING ACROSS WYOMING IN THIS FLOW
PATTERN...AND LAPSE RATES BECOMING RELATIVELY STEEP AS COOLER AIR
MOVES OVERHEAD...IS PRODUCING ANOTHER ROUND OF SNOW SHOWERS ACROSS
THE CWA TODAY. LOOKS AS THOUGH SNOWY AND SIERRA MADRES HAVE GOTTEN
ROUGHLY 2 TO 4 INCHES OF SNOW THIS MORNING...WITH ANOTHER 1 TO 3
POSSIBLE THROUGH SUNSET. AN INCH OR TWO LOOKS TO HAVE FALLEN IN THE
LARAMIE RANGE WITH A FEW LIGHT SNOW SHOWERS MOVING OFF THE MOUNTAINS
INTO THE HIGH VALLEYS AND EASTERN PLAINS. DRIER AIR WILL BEGIN TO
FILTER IN BEHIND THE SHORTWAVE LATER THIS EVENING WITH SNOW TAPERING
OFF TO FLURRIES IN THE MOUNTAINS THROUGH THE LATE EVENING AND
OVERNIGHT PERIOD.

TEMPERATURES MODERATED TODAY INTO THE TEENS AND 20S OUT WEST...WITH
20S TO UPPER 30S ACROSS THE EASTERN PLAINS. STRONG WINDS THAT
OCCURRED THIS MORNING HAVE SINCE DIMINISHED IN THE WIND CORRIDOR
REGION AS THE INVERSION MIXED OUT AND THE GRADIENT HAS RELAXED
SOMEWHAT. THE GRADIENT RELAXED AS THE LEE TROUGH SHIFTED EAST
THROUGH THE DAY AND A WEAK COLD FRONT CONTINUES TO MOVE SOUTHEAST
THROUGH THE CWA. WILL SEE WINDS DECREASE EVEN FURTHER TONIGHT
BEHIND THIS WEAK FRONT...BUT WILL ONCE AGAIN WILL INCREASE THROUGH
TUESDAY MORNING AS ANOTHER SHORTWAVE MOVES DOWN FROM CANADA AND
BEGINS TO DEEPEN THE LEESIDE PRESSURE TROUGH. WITH COLD AIR
REMAINING OVERHEAD WITHIN THE TROUGH...SHOULD NOT SEE QUITE THE
TRAPPING INVERSION SETTING UP OVERHEAD TONIGHT. THEREFORE WEST
TO SOUTHWEST WINDS WILL REMAIN JUST ON THE BREEZY SIDE THROUGH
TUESDAY MORNING.

A SHORTWAVE RIDGE WILL BUILD OVER THE GREAT BASIN AHEAD OF YET
ANOTHER STRONG TROUGH DIGGING INTO THE PACIFIC NORTHWEST LATE
TUESDAY. AHEAD OF THIS TROUGH...WILL SEE MORE SUBSTANTIAL PRESSURE
FALLS ALONG AND TO THE LEE OF THE ROCKIES WHICH WILL THUS TIGHTEN
THE SFC PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING FURTHER. AS A
RESULT...WINDS WILL INCREASE IN THE WIND CORRIDOR ALONG AND WEST
OF THE LARAMIE RANGE WITH THE TIGHTENING GRADIENT. AT THIS
STAGE...MODEL CROSS SECTIONS SHOW THE INVERSION QUITE CLOSE TO THE
GROUND WHICH COULD KEEP THE STRONGER WINDS AND WIND GUSTS OFF THE
SURFACE. WILL HAVE TO KEEP CLOSE ATTENTION HOW THE MODELS HANDLE
THIS SETUP THE NEXT FEW RUNS TO SEE WHETHER HIGH WIND HIGHLIGHTS
WILL IN FACT BE NEEDED FOR TUESDAY NIGHT. BREEZY SOUTHWEST WINDS
AND INCREASING 700 MB TEMPS TO BETWEEN MINUS 2 AND MINUS 4C ON
WEDNESDAY WILL BRING A RETURN OF 30S AND 40S FOR HIGHS TO THE HIGH
COUNTRY...AND 40S AND 50S TO THE EASTERN PLAINS FOR WEDNESDAY. THE
UPPER LEVEL JET WILL BACK TO THE WEST AND SOUTHWEST FOR LATE
TUESDAY INTO WEDNESDAY...WITH THE JET CORE REMAINING NORTH OF THE
CWA. THIS WILL MAINTAIN DRY BUT BREEZY CONDITIONS OVER THE CWA
THROUGH THIS TIMEFRAME.

LONG TERM...THURSDAY THROUGH MONDAY...
A FAIRLY QUIET WEATHER PATTERN OVERALL FOR THE CWA THIS PERIOD AS
STORM SYSTEMS COME OFF THE NORTHEAST PACIFIC AND ESSENTIALLY SPLIT
AS THEY PROGRESS OVER THE PACIFIC NW. UPPER LOW WILL CUT OFF OVER
CALIFORNIA EARLY THURSDAY INDUCING A SHORT RIDE OVER THE CWA AND
CONTINUING MILD CONDITIONS. THIS UPPER LOW WILL THEN ACCELERATE
EAST ACROSS THE CENTRAL AND SOUTHERN ROCKIES FRIDAY BEFORE TURNING
NORTHEAST OVER THE CENTRAL PLAINS FRIDAY NIGHT. TRACK OF SYSTEM
LOOKS TO BRING ONLY A GLANCING SHOT TO THE CWA...BRINGING A MINOR
COOL DOWN AS WELL AS SOME SNOW SHOWERS TO THE MTNS. MINOR
NORTHERN STREAM SHORTWAVE THEN CROSSES THE AREA SATURDAY WITH SOME
SNOW SHOWERS AGAIN MAINLY FOR THE MTNS. MODELS THEN DIVERGE
SIGNIFICANTLY ON HANDLING OF NEXT BATCH OF SHORTWAVE ENERGY MOVING
ONSHORE OVER THE PAC NW SUNDAY MORNING...WITH ECMWF DIGGING THAT
SE ACROSS THE REGION SUNDAY AND SUNDAY NIGHT WHILE THE GFS TAKES
THINGS ESSENTIALLY EAST ACROSS THE NORTHERN TIER STATES. WILL LEAN
A BIT TOWARDS THE ECMWF FOR NOW AND KEEP SOME MTN SNOW SHOWERS
GOING FOR LATE SUNDAY INTO MONDAY BUT STAY DRY ELSEWHERE PENDING
CONSISTENCY. REGARDLESS TEMPERATURES WILL REMAIN GENERALLY COOL TO
MILD AS COLDER AIR WILL REMAIN SHUNTED WELL TO THE NORTH.

&&

.AVIATION...00Z TAF ISSUANCE...
VFR EXPECTED OVER MOST TERMINALS THROUGH TUESDAY BUT SOME MVFR
CIGS AND SCTD SNOW SHOWERS SHOULD AFFECT THE KRWL AREA INTO THIS
EVENING AND AGAIN TUESDAY IN MOIST NW FLOW. SOME HIGHER MTN
OBSCUREMENT LIKELY INTO THIS EVENING AS WELL. GUSTY WINDS WILL
DEVELOP AROUND THE MTNS LATER TONIGHT AND CONTINUE THROUGH
TUESDAY.

&&

.FIRE WEATHER...BREEZY WESTERLY WINDS WILL CONTINUE ACROSS THE
FORECAST AREA THROUGH THIS EVENING...WITH ANOTHER ROUND OF
MODERATE TO STRONG WINDS POSSIBLE ACROSS SOUTHEAST WYOMING ON
TUESDAY NIGHT THROUGH WEDNESDAY MORNING. IN GENERAL...AFTERNOON
RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE 25 PERCENT
THROUGH MIDWEEK...SO FIRE WEATHER CONCERNS WILL REMAIN MINIMAL IN
SPITE OF ELEVATED WINDS. LIGHT SNOW SHOWERS WILL CONTINUE THROUGH
THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES OVERHEAD. THESE
SHOWERS WILL DECREASE IN COVERAGE OVERNIGHT...WITH DRY CONDITIONS
THEN EXPECTED THROUGH AT LEAST MIDWEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION...RE
UPDATE...WEILAND
Hazardous weather outlook, Dec 11, 12:55 AM MST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
1255 AM MST TUE DEC 11 2012

WYZ101>119-111745-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1255 AM MST TUE DEC 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...OVERNIGHT
COLD WIND CHILLS WILL RETURN TO MUCH OF SOUTHEAST WYOMING OVERNIGHT.
BY EARLY MORNING...WIND CHILL VALUES WILL RANGE BETWEEN 15 BELOW
ZERO TO ZERO DEGREES IN THE HIGH COUNTRY...WITH 5 BELOW TO 5 DEGREES
ABOVE ZERO ACROSS THE EASTERN PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WESTERLY WINDS WILL GUST AS HIGH AS 55 MPH TUESDAY AFTERNOON
THROUGH WEDNESDAY OVER AREAS ALONG AND WEST OF THE LARAMIE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-111745-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1255 AM MST TUE DEC 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...OVERNIGHT

COLD WIND CHILLS WILL RETURN TO THE WESTERN PANHANDLE OVERNIGHT. BY
EARLY MORNING...WIND CHILL VALUES WILL RANGE BETWEEN 10 BELOW ZERO
TO 5 DEGREES ABOVE ZERO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND/JAMSKI

In the hours before

Local storm report, Dec 10, 10:13 PM MST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1013 PM MST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     SNOW             5 NW CENTENNIAL         41.35N 106.18W
12/10/2012  M6.5 INCH        ALBANY             WY   TRAINED SPOTTER

&&

MWEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 11:43 AM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte22 hr

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.